# SDR 2013FA0000710

- Difficulty date: October 15, 2013
- Submitted: November 29, 2013
- Operation: General aviation
- Aircraft: N2103T
- Make and model: Cessna 172R
- Aircraft serial: 17281205
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12427
- Condition: Separated
- Location: Nr 3 Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING TRAINING FLIGHT,  STUDENT AND INSTRUCTOR HEARD A LOUD BANG AND THE ENGINE STARTED TO RUN ROUGH.  ACFT RETURNED TO DEPARTURE WITHOUT INCIDENT.  ENGINE COWLING REMOVED AN ENGINE, VISUALLY INSPECTED.  THE NR 3 CYLINDER WAS COVERED WITH OIL AND IT WAS NOTICED THE PUSH TUBE SEALS WERE EXPOSED.  FURTHER INSPECTION REVEALED CYLINDER HEAD WAS SEPARATED FROM THE CYLINDER.  PRIOR TO THE CYLINDER FAILURE THE ENGINE HAD BEEN OPERATING NORMALLY.
